New Mexico, 2004

Hail in New Mexico, June 9, 2004

June 9, 2004 · NWS ABQ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 9, 3:05 PM MST, 3 hours 14 minutes earlier.

Area forecast discussion, Jun 9, 3:05 PM MST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
405 PM MDT WED JUN 9 2004

CORRECTED FIRE WEATHER COORDINATION BELOW.

.DISCUSSION...CURRENTLY STRONG TO ISOLATED SEVERE CONVECTION FIRING
OFF THE SANGRES AND THE SACS. THIS ACTIVITY SHOULD PERSIST AND
INCREASE IN AREAL COVERAGE AND DRIFT NORTHEAST THE REMAINDER OF THE
AFTERNOON AND EVENING. CUMULUS DEVELOPING NICELY WEST OF THE CENTRAL
MOUNTAINS TO THE CONTINENTAL DIVIDE. A FEW MOSTLY DRY THUNDERSTORMS
ARE POSSIBLE THIS EVENING ALONG WITH GUSTY DOWNDRAFTS. OUTSIDE OF
THE ISOLATED TO SCATTERED CONVECTION BREEZY CONDITIONS ARE
ANTICIPATED THIS EVENING IN ADVANCE OF AN UPPER TROUGH.

UPPER TROUGH TO MOVE ACROSS THE GREAT BASIN TONIGHT REMAINING NORTH
OF THE AREA BUT CLOSE ENOUGH TO PRODUCE BREEZY TO WINDY CONDITIONS
THURSDAY.  VERY DRY AIR ON THE SOUTH SIDE OF THE TROUGH TO RUSH
ACROSS THE STATE TONIGHT AND THURSDAY MORNING WASHING OUT MOST OF THE
MOISTURE THUS...DROPPED THE POPS FOR THU AFTERNOON.

DRY AIRMASS WILL REMAIN THROUGH THE WEEKEND WITH NO POPS.
TEMPERATURES TO FALL NEAR OR BELOW SEASONAL NORMALS THURSDAY AND THEN
INCH UPWARD A FEW DEGREES BOTH FRI AND SAT. EXPECT LARGE DIURNAL
RANGES WITH COOL MORNING AND WARM AFTERNOONS THROUGH THE WEEKEND.

MED RANGE MODELS SUGGEST BACKDOOR INTRUSIONS SUN NIGHT AND TUE
NIGHT. INCREASING MOISTURE BEHIND THE FRONTS COULD RESULT IN ISOLATED
TO WIDELY SCATTERED CONVECTION MONDAY THROUGH WEDNESDAY MAINLY ACROSS
THE NORTHEAST. CURRENT GRIDS ALREADY SHOW THIS...SO LEFT UNCHANGED.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON................ 048/080 044/083 047 49000
GALLUP.................... 042/078 036/082 038 49000
GRANTS.................... 043/079 037/083 041 49100
GLENWOOD.................. 045/087 043/089 046 49000
CHAMA..................... 038/070 031/074 033 49300
LOS ALAMOS................ 047/076 042/078 044 49200
RED RIVER................. 037/068 030/070 031 49300
TAOS...................... 044/078 035/080 038 49200
SANTA FE.................. 049/079 043/080 045 49200
SANTA FE AIRPORT.......... 051/082 045/083 046 49200
ESPANOLA.................. 051/086 046/086 047 49200
ALBUQUERQUE HEIGHTS....... 061/087 056/088 058 49100
ALBUQUERQUE VALLEY........ 056/088 051/089 051 49100
ALBUQUERQUE FOOTHILLS..... 057/084 053/085 055 49100
ALBUQUERQUE WEST MESA..... 059/086 054/088 056 49100
SOCORRO................... 056/092 052/092 054 49100
SANDIA PARK/CEDAR CREST... 051/078 047/080 048 49200
MORIARTY/ESTANCIA......... 053/082 044/084 050 49200
CARRIZOZO................. 057/088 051/089 053 49200
RUIDOSO................... 055/082 050/084 052 49200
RATON..................... 047/080 041/081 042 49300
LAS VEGAS................. 051/079 043/081 045 49300
ROY....................... 055/085 048/084 048 49300
CLAYTON................... 059/087 054/085 053 49300
SANTA ROSA................ 060/090 052/091 053 49200
TUCUMCARI................. 064/093 057/091 057 49300
FORT SUMNER............... 063/093 056/092 056 49200
CLOVIS.................... 063/093 056/091 056 49300
PORTALES.................. 064/094 057/093 057 49300
ROSWELL................... 064/097 062/096 061 49200
&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING THROUGH 900 PM FOR NMZ101>103-105.
FIRE WEATHER WATCH THURSDAY AFTERNOON/EVENING FOR NMZ102>104 AND
106>108.

&&

49/19
Hazardous weather outlook, Jun 9, 5:00 AM MST, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT WED JUN 9 2004

NMZ001>021-026-101200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WESTCENTRAL MOUNTAINS-
600 AM MDT WED JUN 9 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

A FEW THUNDERSTORMS MAY APPROACH SEVERE LIMITS ACROSS EASTERN NEW
MEXICO LATE THIS AFTERNOON AND TONIGHT...NEAR AND EAST OF A LINE
FROM ROSWELL TO EAGLE NEST. HAIL AND STRONG WINDS WILL BE THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER
CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

43

The radar

The Amarillo radar (KAMA), 208 km away, was scanning. The volume nearest the first event began at 01:19 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Union

When
June 9, 6:19 PM MST
Where
Union County, 12 mi NW of Clayton
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.567, -103.333

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408222.